advertisement
Question
Posted by: Mkkie | 2010/09/21

Mirelle &  thyroid

Hi Doc
I was 50 in June and had the Mirena in for the past 5 years. My local gynea tested my hormones and said I was pre-menopausal and I decided to take the pill and not fit another Mirena.
I have an underactive thyroid and take Eltroxin daily (1 mg).
I started on Mirelle early July. When I had my thyroid tested beginning of Sept, my TSH was 41.5. I increased the Eltroxin to 1.5 mg p/d.
I visited an endocrinologist last week and he said the higher Estrogen levels might have caused the high TSH, but he thinks the two will learn to live together within the next month. I am to test my thyroid levels again middle Oct and see where we stand.
My question now is, do you think I should carry on with the Mirelle for the next 4 –  5 years until menopause? Or do you have another idea for me?
I have battled with my weight ever since my thyroid started (16 years ago), and nothing seems to help at this stage.
As always, thank you for your time and advice

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageGynaeDoc

At the age of 50, the chances of falling pregnant are extremely low. Most women would be happy with condoms plus avoiding ovulation days. However, if you are not happy with this, there isn't any reason why you should not continue with the Pill if your blood pressure, etc are normal.

Best wishes

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

1
Our users say:
Posted by: gynaedoc | 2010/09/24

At the age of 50, the chances of falling pregnant are extremely low. Most women would be happy with condoms plus avoiding ovulation days. However, if you are not happy with this, there isn't any reason why you should not continue with the Pill if your blood pressure, etc are normal.

Best wishes

Reply to gynaedoc

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement